Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On the Fredholm Alternative for the $p$-Laplacian


Authors: Paul A. Binding, Pavel Drábek and Yin Xi Huang
Journal: Proc. Amer. Math. Soc. 125 (1997), 3555-3559
MSC (1991): Primary 35J65, 35P30
MathSciNet review: 1416077
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Consider

\begin{equation*}\left \{\begin{split} &-(|u'|^{p-2}u')'=\lambda |u|^{p-2}u+f(x), \ x\in (0, 1),\\ &u(0)=\beta u'(0), \quad u'(1)=0,\end{split}\right . \end{equation*}

where $p>1$ and $\beta \in \mathbb{R}\cup \{\infty \}$ and let $\lambda _{1}$ be the principal eigenvalue of the problem with $f(x)\equiv 0$. For $\lambda =\lambda _{1}$, we discuss for which values of $p$ and $\beta $ the Fredholm alternative holds.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 35J65, 35P30

Retrieve articles in all journals with MSC (1991): 35J65, 35P30


Additional Information

Paul A. Binding
Affiliation: Department of Mathematics & Statistics, University of Calgary, Calgary, Alberta, Canada T2N 1N4

Pavel Drábek
Affiliation: Department of Mathematics, University of West Bohemia, P.O. Box 314, 30614 Pilsen, Czech Republic

Yin Xi Huang
Affiliation: Department of Mathematical Sciences, University of Memphis, Memphis, Tennessee 38152
Email: huangy@mathsci.msci.memphis.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-97-03992-0
PII: S 0002-9939(97)03992-0
Keywords: Fredholm alternative, the $p$-Laplacian
Received by editor(s): June 21, 1996
Additional Notes: Research of the authors was supported by NSERC of Canada and the I.W. Killam Foundation, the Grant # 201/94/0008 of the Grant Agency of the Czech Republic, and a University of Memphis Faculty Research Grant respectively
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1997 American Mathematical Society